QUIT PROZAC cold turk. how long till I don't

Discussion in 'Fibromyalgia Main Forum' started by fibrorebel, May 26, 2003.

  1. fibrorebel

    fibrorebel New Member

    feel so testy and in a funk? He gave me Elavil for bedtime but have not started it yet. Was on Zoloft since September and then switched right on to Prozac 2 mos. ago. Did not like side effects at all and doc. said I didn't need to wean off of the Prozac, but ....I really can't even stand myself right now, so does anyone know if it is not a good thing to just stop the Prozac? All responses greatly appreciated! love, Rebel
  2. judywhit

    judywhit New Member

    listen to these folks, please!!!!
    I just went off 50mg of elavil cold turkey because doc said this was okay. I was in bed, throwing up, headache, muscle aches, It was just aweful. Today I am feeling better. I had the weekend from he++!
    do this step by step.
    judy
  3. fibrorebel

    fibrorebel New Member

    Truly , I was so adamant about getting the heck off the Prozac, that I just wasn't functioning mentally I guess. As I said he did give me a script for Elavil but I haven't filled it yet. I do have some xanax and broke down and took one of those and it chilled me out. Today I seem more myself and not real funky. Before the prozac, I was on Zoloft, but only since last October. With being on the ssri's for less than a year I figure maybe that is why I haven't completely fruited out? I don't know, stuff has just been really crazy here lately so maybe the funk was just symptomatic of my environment. Thank you all for your concern though, I do appreciate ya all! love, Rebel
  4. fibrorebel

    fibrorebel New Member

    He had me go off it because of all the terrible reactions I was having for it. He figured it was a lot due to my not being depressed in first place, just had anxiety, and then on the prozac I got really depressed and that was the mild part of the reaction. Anyway because I have read on here that you shouldn't, I did ask him about tapering off and he said that it wasn't necessary as it leaves the body very gradually over time. So, I just don't know what to do...
    I am feeling better today except for a headache, so wonder if I am past it now? thanks for responding.love, Rebel
  5. pspatnode

    pspatnode New Member

    Everything I have read about Prozac, or my doctor tells me is that you have to slowly wean yourself off it. I used to take Paxel and it was the same.

    Good luck
  6. momkatmax

    momkatmax New Member

    How about getting off of Effexor?

    I like the idea of using the crystal light to divide up the dose. Usually I would just eyeball it and divide a capsule in 1/2.
  7. teach6

    teach6 New Member

    I had problems going off Effexor the first time I tried and I was tapaering it, just not slowly enough. I hadn't been on it long, but the entire time I was on it I was a wreck. The doc who originally prescribed it refused to believe that my problems were side efects. I've since learned they definitely were.

    Anyway, if you are considering going off Effexor, you MUST do it with the help of your doc. It is not an easy task and your life will be he** if you don't taper it very slowly.

    Barbara